Alert archive / Alabama / River Flood Warnings in 2014
River Flood Warning 28, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Apr 10, 2014, 8:24 PM CDT for 5 counties in Alabama. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2014, 8:24 PM CDT (01:24 UTC)
- Expired
- Apr 11, 2014, 7:00 PM CDT
- In force
- 23 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chambers County, AL, Elmore County, AL, Macon County, AL, Randolph County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 68 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tallapoosa River at Wadley (WDLA1).
- Action stage
- 13 ft
- Minor stage
- 13 ft
- Moderate stage
- 20 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02414501, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
878
WGUS44 KBMX 110124
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
824 PM CDT THU APR 10 2014
...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...
COOSA RIVER NEAR LOGAN MARTIN DAM AFFECTING CHILTON...COOSA...
ELMORE...SHELBY...ST. CLAIR AND TALLADEGA COUNTIES.
TALLAPOOSA RIVER AT WADLEY AFFECTING CHAMBERS...ELMORE...MACON...
RANDOLPH AND TALLAPOOSA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC021-037-051-115-117-121-111324-
/O.NEW.KBMX.FL.W.0027.140411T1040Z-140412T0000Z/
/CCSA1.1.ER.140411T1040Z.140411T1200Z.140411T1200Z.NO/
824 PM CDT THU APR 10 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A
* FLOOD WARNING FOR
THE COOSA RIVER NEAR LOGAN MARTIN DAM.
* FROM LATE TONIGHT TO FRIDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 18:00 PM THURSDAY THE STAGE WAS 466.0 FEET.
* FLOOD STAGE IS 467.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE
TO RISE TO NEAR 467.4 FEET BY TOMORROW MORNING . THE RIVER WILL
FALL BELOW FLOOD STAGE BY TOMORROW MORNING .
* IMPACT...AT 467.0 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS
AROUND THE LAKE OCCURS.
&&
LAT...LON 3362 8616 3353 8616 3341 8633 3342 8636
3351 8633 3362 8620
$$
ALC017-051-087-111-123-111324-
/O.NEW.KBMX.FL.W.0028.140411T0124Z-140412T0000Z/
/WDLA1.1.ER.140411T0022Z.000000T0000Z.140411T1200Z.NO/
824 PM CDT THU APR 10 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A
* FLOOD WARNING FOR
THE TALLAPOOSA RIVER AT WADLEY.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 PM THURSDAY THE STAGE WAS 13.0 FEET.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED HOLD AT FLOOD STAGE THROUGH TONIGHT.
* IMPACT...AT 13.0 FEET...FLOODING OF PASTURE LANDS IN THE AREA OCCURS
AND CATTLE AND FARM EQUIPMENT SHOULD BE MOVED TO HIGHER GROUND IF
HIGHER STAGES ARE FORECAST.
&&
LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
3308 8558 3321 8561
$$2 follow-up statements
498
WGUS44 KBMX 110208 CCA
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING ...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
824 PM CDT THU APR 10 2014
...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...
COOSA RIVER NEAR LOGAN MARTIN DAM AFFECTING CHILTON...COOSA...
ELMORE...SHELBY...ST. CLAIR AND TALLADEGA COUNTIES.
TALLAPOOSA RIVER AT WADLEY AFFECTING CHAMBERS...ELMORE...MACON...
RANDOLPH AND TALLAPOOSA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC021-037-051-115-117-121-111324-
/O.COR.KBMX.FL.W.0027.140411T1040Z-140412T0000Z/
/CCSA1.1.ER.140411T1040Z.140411T1200Z.140411T1200Z.NO/
824 PM CDT THU APR 10 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A
* FLOOD WARNING FOR
THE COOSA RIVER NEAR LOGAN MARTIN DAM.
* FROM LATE TONIGHT TO FRIDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8:00 PM THURSDAY THE STAGE WAS 466.0 FEET.
* FLOOD STAGE IS 467.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE BRIEFLY ABOVE FLOOD STAGE EARLY FRIDAY CRESTING
TO NEAR 467.4 FEET DURING FRIDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE LATER FRIDAY MORNING.
* IMPACT...AT 467.0 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS
AROUND THE LAKE OCCURS.
&&
LAT...LON 3362 8616 3353 8616 3341 8633 3342 8636
3351 8633 3362 8620
$$
ALC017-051-087-111-123-111324-
/O.COR.KBMX.FL.W.0028.140411T0124Z-140412T0000Z/
/WDLA1.1.ER.140411T0022Z.000000T0000Z.140411T1200Z.NO/
824 PM CDT THU APR 10 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A
* FLOOD WARNING FOR
THE TALLAPOOSA RIVER AT WADLEY.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 PM THURSDAY THE STAGE WAS 13.0 FEET.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED HOLD AT FLOOD STAGE THROUGH TONIGHT.
* IMPACT...AT 13.0 FEET...FLOODING OF PASTURE LANDS IN THE AREA OCCURS
AND CATTLE AND FARM EQUIPMENT SHOULD BE MOVED TO HIGHER GROUND IF
HIGHER STAGES ARE FORECAST.
&&
LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
3308 8558 3321 8561
$$
08621
WGUS84 KBMX 111413
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
913 AM CDT FRI APR 11 2014
...THE FLOOD WARNING IS CANCELLED FOR THE TALLAPOOSA RIVER AT
WADLEY...
.LEVELS HAVE FALLEN BELOW FLOOD STAGE AT WADLEY...AND THE FLOOD
WARNING IS NO LONGER IN EFFECT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC017-051-087-111-123-111443-
/O.CAN.KBMX.FL.W.0028.000000T0000Z-140412T0000Z/
/WDLA1.1.ER.140411T0022Z.140411T0130Z.140411T0533Z.NO/
913 AM CDT FRI APR 11 2014
THE FLOOD WARNING IS CANCELLED FOR
THE TALLAPOOSA RIVER AT WADLEY.
* AT 8 AM FRIDAY THE STAGE WAS 8.3 FEET.
* FELL BELOW FLOOD STAGE AT 12:30 AM FRIDAY.
* FLOOD STAGE IS 13 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.4 FEET BY SATURDAY
MORNING .
* IMPACT...AT 13 FEET...FLOODING OF PASTURE LANDS IN THE AREA OCCURS
AND CATTLE AND FARM EQUIPMENT SHOULD BE MOVED TO HIGHER GROUND IF
HIGHER STAGES ARE FORECAST.
&&
LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
3308 8558 3321 8561
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 10, 6:39 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 10, 6:39 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 639 PM CDT THU APR 10 2014 .UPDATE... FOR 00Z AVIATION. && .AVIATION... 00Z TAF DISCUSSION. VFR CONDITIONS CONTINUE FOR THE NEXT 24 HOURS. WINDS TAPERING OFF AROUND SUNSET TO LIGHT SOUTHERLY...THEN PICK UP DURING THE DAY FRIDAY A TAD TO SOUTHWEST AS THE SURFACE RIDGE WEAKENS AND NUDGES EASTWARD. ONLY HIGH CLOUDS AFTER MIDNIGHT TOWARD SUNRISE INVADING FROM THE WEST INTO FRIDAY. 08/MK && .DISCUSSION... ANOTHER PLEASANT DAY ACROSS THE AREA WITH TEMPERATURES INTO THE LOWER AND MID 70S THIS AFTERNOON. NO SIGNIFICANT WEATHER EXPECTED THIS WEEKEND AS SOUTHERLY FLOW AND WEAK UPPER RIDGING KEEP TEMPERATURES VERY SEASONAL. THERE WILL BE A WEAK TROUGH SLIDE THROUGH THE OHIO AND UPPER TENNESSEE VALLEYS LATER FRIDAY AND BRING SOME CLOUD COVER BUT NO RAINFALL IS EXPECTED THIS FAR SOUTH. THE NEXT STORM SYSTEM DOES NOT REACH WESTERN ALABAMA UNTIL EARLY MONDAY. UPPER TROUGH WITH EMBEDDED SHORTWAVES WILL PUSH A COLD FRONT INTO THE STATE DURING THE DAY WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT. INSTABILITY IS A LITTLE BIT HIGHER THAN RECENT SYSTEMS DUE TO THE FRONT PUSHING THROUGH DURING THE DAYTIME...HOWEVER SHEAR APPEARS TO BE LACKING WITH THIS SYSTEM SO WE ARE STILL HOLDING OFF ON ANY SEVERE WORDING IN THE HWO AT THIS TIME. THERE APPEARS TO BE TWO SHORTWAVES WITH THIS SYSTEM. THE FIRST WILL DRIVE THE FRONT INTO THE DEEP SOUTH AND THE SECOND WILL CLEAR US OUT. SO WHILE THE FRONT WILL ARRIVE ON MONDAY...SOME POST FRONTAL RAINFALL COULD LINGER ACROSS THE AREA THROUGH TUESDAY MORNING. BEHIND THE FRONT IS SOME COOLER AND DRIER AIR. LOWS WEDNESDAY MORNING WILL BE IN THE LOWER TO MID 40S WITH MID 60S TO LOWER 70S FOR HIGHS WEDNESDAY AND THURSDAY. 88 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 46 76 50 77 55 / 0 0 10 0 0 ANNISTON 48 78 52 79 54 / 0 0 10 0 0 BIRMINGHAM 50 76 55 79 56 / 0 0 10 0 0 TUSCALOOSA 48 77 53 78 55 / 0 0 10 0 0 CALERA 50 76 54 78 56 / 0 0 10 0 0 AUBURN 49 75 54 78 56 / 0 0 10 0 0 MONTGOMERY 50 78 54 81 56 / 0 0 10 0 0 TROY 48 77 52 80 56 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/88
Hazardous weather outlook, Apr 10, 7:01 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 701 PM CDT THU APR 10 2014 ALZ011>015-017>050-120015- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 701 PM CDT THU APR 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. RIVER FLOODING WILL CONTINUE ON SEVERAL CENTRAL ALABAMA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FLOODING WILL CONTINUE ON SEVERAL CENTRAL ALABAMA RIVERS...PERHAPS UNTIL AS LONG AS EARLY NEXT WEEK IN SOME WESTERN LOCATIONS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08/MK
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:24 PM CDT | River Flood Warning | BMX | Chilton, Coosa, Elmore, St. Clair, Shelby, Talladega | 23 hr |
Nearby
River Flood Warnings in Alabama, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.